Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 7, 2021, 5:39 PM CDT for Perry County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 7, 2021, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
County Perry County, AL
The radar
The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
284
WWUS84 KBMX 072239
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT Mon Jun 7 2021
ALZ033-072315-
Perry AL-
539 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 615 PM
CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Marion Junction, or 8 miles southeast of Marion,
moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Suttle, Judson College and Radford.
LAT...LON 3249 8734 3267 8731 3264 8707 3250 8710
3249 8711 3248 8722
TIME...MOT...LOC 2239Z 191DEG 17KT 3252 8724
$$
61What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:53 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 7, 1:53 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 153 PM CDT Mon Jun 7 2021 .SHORT TERM... /Updated at 1240 PM CDT Mon Jun 07 2021/ Today through Tuesday. Features of Interest. The forecast area remains between an upper low centered over Southwest Missouri while deep-layer ridging remains well to our southeast. In the lower levels, expansive subtropical ridging is centered well to the east of the area while lower pressure is analyzed over Western Texas. Water vapor imagery continues to depict a dry slot aloft that was sampled on the BMX 07/12Z sounding generally above 700 mb. This drier air aloft extends from the southwest to the northeast across the forecast area and is resulting in more breaks in the cloud cover on visible satellite. A weak 850 mb disturbance is lifting northeast over portions of our northern counties and is largely responsible for the shower activity across our Western and Central Counties. Warm advection behind this feature is helping to encourage shower and thunderstorm development across the southeastern counties. Additionally, showers and thunderstorms are racing northward from the Central Gulf Coast region and will result in higher shower and thunderstorm chances across our South-Central and Southeast counties this afternoon. Convective Hazards. The presence of drier air aloft with very moist and destabilizing conditions in the lower levels is resulting in a moderate risk of wet microbursts this afternoon into the early evening. This risk is conditional for the stronger storms that can develop today. Deep convection is required as they build vertically high enough to interact with the drier conditions. These storms will be capable of producing damaging winds. This hazard is included in the hazardous weather outlook. Today. Expect partly to mostly cloudy skies with showers and thunderstorms developing later this afternoon with the better potential south and east. Winds will remain out of the south 5-10 mph. Highs will range from the lower 80s northwest to the upper 80s southeast. Tonight. Shower and thunderstorm activity will decrease in intensity and coverage as we progress through the night. Conditions will remain very humid with lows in the lower 70s. Winds will be light out of the south. Tuesday. We will again see shower and thunderstorm chances increase through the morning hours on Tuesday with highs ranging from the lower 80s north and east to readings around 90 southwest. Winds will remain out of the south 5-10 mph. 05 .LONG TERM... /Updated at 0153 PM CDT Mon Jun 07 2021/ There were no significant changes to the extended forecast. Daily shower and thunderstorm chances go on. The overall setup will offer a limited prospect for organized severe activity, but will support locally heavy rainfall (perhaps some instances of minor flooding). 89^GSatterwhite Previous long-term discussion: /Updated at 0309 AM CDT Mon Jun 07 2021/ Tuesday night through Sunday. A well-defined mid-level trough axis will be located over the Mississippi Delta region to start the period, extending southward from the deformed remnant upper low near southern Lake Michigan. Isolated to scattered showers and storms may be ongoing across parts of the area Tuesday evening. Some CAMs do indicate a larger cluster of storms just across the MS state line at the end of their runs; confidence in its development or evolution is low but will keep some low PoPs across much of the area Tuesday evening. Could see an uptick in activity after midnight in the far northwest as the mid- level trough moves closer along with a weak LLJ. Numerous showers and storms are expected once again across the northwest half of the area Wednesday due to the mid-level trough and associated cyclonic flow and 2 inch PWATs. Meanwhile expect lesser coverage in the southeast counties close to a narrow axis of lower PWATs and ridging. Rain chances in the northwest through the overnight hours Wednesday night. A similar setup is expected on Thursday as the trough axis moves ever so slightly eastward. An amplifying ridge over the Southern High Plains downstream of an eastern Pacific trough will cause the flow aloft to become northerly Friday through the weekend as the weak trough builds southeastward. With weak waves in the northerly flow aloft and steeper mid-level lapse rates advecting around the ridge, will have to keep an eye on any thunderstorms complexes developing off to our north. PoPs will remain enhanced across the area. 32/Davis && .AVIATION... 18Z TAF Discussion. An unsettled pattern persists across the area with an upper low to the northwest of the area while deep-layer ridging remains to the southeast. Drier air aloft is moving over the area from southwest to northeast, which is providing some breaks in the cloud cover while clouds persist across the northwest and southeast. Showers will continue to affect areas near TCL/BHM/ASN/ANB through early afternoon. Showers and thunderstorms continue to affect TOI and potential is increasing near MGM over the next few hours. Convection to the south of the forecast area is moving northward and will likely affect TOI/MGM a bit later this afternoon. Tonight, expect convection to decrease with time, though more activity may clip the far northwest from activity over the Mid South Region at this time. Ample moisture in the lower levels will result in lower CIG's that will require restrictions at times. Expect showers and storms to again develop during the day on Tuesday as we remain in a moist and unstable airmass. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 05 && .FIRE WEATHER... A moist air mass remains over the area through much of the upcoming week. Scattered to numerous showers and storms will be possible especially during the afternoon and evening hours each day. Depending on the rain placement and overall timing, patchy fog will be possible each night. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 85 68 86 69 / 40 70 30 60 30 Anniston 70 84 69 86 70 / 40 70 30 50 20 Birmingham 71 86 70 86 71 / 40 70 30 60 30 Tuscaloosa 71 88 71 87 72 / 40 70 20 60 20 Calera 70 85 69 86 70 / 40 70 20 50 20 Auburn 69 83 68 88 70 / 40 70 20 30 10 Montgomery 71 86 70 90 71 / 40 70 10 30 10 Troy 71 85 69 90 70 / 40 70 10 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 7, 9:22 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 922 AM CDT Mon Jun 7 2021 ALZ011>015-017>050-081730- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 922 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A few strong storms may produce isolated areas of damaging winds up to 60 mph this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon.
In the hours before
Special weather statement, Jun 7, 2:01 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 PM CDT Mon Jun 7 2021
ALZ046-048-050-071930-
Bullock AL-Russell AL-Barbour AL-
201 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BULLOCK...NORTH
CENTRAL BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring Hill, or 8 miles east of Midway, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Comer, Barbour County Public Lake Dam, Spring Hill, Rutherford and
Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3194 8546 3198 8557 3216 8545 3222 8530
3217 8519 3206 8526
TIME...MOT...LOC 1901Z 205DEG 11KT 3208 8537
40/SizemoreSpecial weather statement, Jun 7, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT Mon Jun 7 2021
ALZ033-072315-
Perry AL-
539 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 615 PM
CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Marion Junction, or 8 miles southeast of Marion,
moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Suttle, Judson College and Radford.
LAT...LON 3249 8734 3267 8731 3264 8707 3250 8710
3249 8711 3248 8722
TIME...MOT...LOC 2239Z 191DEG 17KT 3252 8724
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:37 PM CDT | Special Weather Statement | BMX | Calhoun, St. Clair | 38 min |
| Jun 7, 2:01 PM CDT | Special Weather Statement | BMX | Barbour | 29 min |
| Jun 7, 6:19 PM CDT | Special Weather Statement | BMX | Perry | 26 min |
| Jun 7, 6:42 PM CDT | Special Weather Statement | BMX | Hale | 18 min |
| Jun 7, 6:59 PM CDT | Special Weather Statement | BMX | Bibb | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.